Existence of positive periodic solutions for a predator-prey model

Main Article Content

Chunhua Feng


In this paper, a class of nonlinear predator-prey models with three discrete delays is considered. By linearizing the system at the positive equilibrium point and analyzing the instability of the linearized system, two sufficient conditions to guarantee the existence of positive periodic solutions of the system are obtained. It is found that under suitable conditions on the parameters, time delay affects the stability of the system. The present method does not need to consider a bifurcating equation which is very complex for such a predator-prey model with three discrete delays. Some numerical simulations are provided to illustrate our theoretical prediction.


Article Details

How to Cite
Feng, C. (2024). Existence of positive periodic solutions for a predator-prey model. Tamkang Journal of Mathematics, 55(1), 45–54. https://doi.org/10.5556/j.tkjm.55.2024.4821
Author Biography

Chunhua Feng, Alabama State University

Department of Mathematics and Computer Science


A. Korobeinikov, A Lyapunov function for Leslie-Gower predator-prey models, Applied Mathematics Letters, {bf 14} (2001), 697-699.

L. Chen and F. Chen, Global stability of a Leslie-Gower predator-prey model with feedback controls, Applied Mathematics Letters, {bf 22} (2009), 1330-1334.

S. Sharma and G. P. Samanta, A Leslie-Gower predator-prey model with disease in prey incorporating a prey refuge, Chaos, Solitons and Fractals, {bf 70} (2015), 69-84.

Q. Yue, Dynamics of a modified Leslie-Gower predator-prey model with Holling-type II schemes and a prey refuge, SpringerPlus, (2016), article ID: 14276504.

A. F. Nindjin, M. A. Alaoui and M. Cadivel, Analysis of a predator-prey model with modified Leslie-Gower and Holling-type II schemes with time delay, Nonlinear Analysis: RWA, {bf 7} (2005), 1104-1118.

D. Adak, N. Bairagi and R. Hakl, Chaos in delay-induced Leslie-Gower prey-predator-parasite model and its control through prey harvesting, Nonlinear Analysis: RWA, (2020), article ID: 102998.

L. Guo, Z. Song and J. Xu, Complex dynamics in the Leslie-Gower type of the food chain system with multiple delays, Commun Nonliear Sci Numer Simulat, {bf 19} (2014), 2850-2865.

R. K. Upadhyay, S. Mishra1, Y. Dong and Y. Takeuchi, Exploring the dynamics of a tritrophic food chain model with multiple gestation periods, Mathematical Biosciences and Engineering, {bf 16} (2019), 4660-4691.

Q. Liu, Y. Lin and J. Cao, Global Hopf bifurcation on two-Ddelays Leslie-Gower predator-prey system with a prey refuge, Computational and Mathematical Methods in Medicine, (2014), article ID: 619132.

L. Li and Y. Zhang, Dynamic analysis and Hopf bifurcation of a Lengyel-Epstein system with two delays, Journal of Mathematics, (2021), article ID: 5554562.

S. Wang, H. Tang and Z. Ma, Hopf bifurcation of a multiple-delayed predator-prey system with habitat complexity, Mathematics and Computers in Simulation, {bf 180} (2021), 1-23.

H. J. Alsakaji, S. Kundu and F. A. Rihan, Delay differential model of one-predator two-prey system with Monod-Haldane and holling type II functional responses, Applied Mathematics and Computation, {bf 397} (2021), article ID: 125919.

J. Banerjee, S. K. Sasmal and R. K. Layek, Supercritical and subcritical Hopf-bifurcations in a two-delayed prey-predator system with density-dependent mortality of predator and strong Allee effect in prey, BioSystems, {bf 180} (2019), 19-37.

A. F. Nindjin and M. A. Alaoui, Persistence and global stability in a delayed Leslie-Gower type three species food chain, Journal of Mathematical Analysis and Applications, {bf 340 } (2008), 340-357.

H. F. Huo and W. T. Li, Periodic solutions of delayed Leslie-Gower predator-prey models, Applied Mathematics and Computation, {bf 155} (2004), 591-605.

L. Chen, J. Xu and Z. Li, Permanence and global attractivity of a delayed discrete predator-prey system with general Holling-type functional response and feedback controls, Discrete Dynamics in Nature and Society, (2008), article ID: 629620.

J. Jiang, Y. Song, P. Yu, Delay induced triple-zero bifurcation in a delayed Leslie-type predator-prey model with additive Allee effect, International Journal of Bifurcation and Chaos, {bf 26} (2016), article ID: 1650117.

J. Jiao, R. Wang, H. Chang and X. Liu, Codimension bifurcation analysis of a modified Leslie-Gower predator-prey model with two delays, International Journal of Bifurcation and Chaos, {bf 28} (2018), article ID: 1850060.

X. Song and Y. Li, Dynamic behaviors of the periodic predator-prey model with modified Leslie-Gower Holling-type II schemes and impulsive effect, Nonlinear Analysis: RWA, {bf 9} (2008), 64-79.

L. Hu, L. Nie, Permanence and global stability for a nonautonomous predator-prey model with modified Leslie-Gower and Holling-type II Schemes with delays, Applied Mathematics, {bf 2} (2011), 47-56.

A. Mondal, A. K. Pal and G. P. Samanta, Stability and bifurcation analysis of a delayed three species food chain model with Crowley-Martin response function, Applications and Applied Mathematics, An International Journal, {bf 13} (2018), 709-749.

R. Yafia, F. E. Adnant and H. T. Alaoui, Stability of limit cycle in a predator-prey model with modified Leslie-Gower and Holling-type II schemes with time delay, Applied Mathematics Sciences, {bf 1} (2007), 119-131.

Z. Guo, H. Huo, Q. Ren and H. Xiang, Bifurcation of a modified Leslie-Gower system with discrete and distributed delays, Journal of Nonlinear Modeling and Analysis, {bf 1} (2019), 73-91.

J. K. Hale and S. M. Verduyn, textit{Introduction to functional differential equations}, New York, Springer, 1993.

N. Chafee, A bifurcation problem for a functional differential equation of finite retarded type, Journal of Mathematical Analysis and Applications, {bf 35} (1971), 312-348.

C. Feng and R. Plamondon, An oscillatory criterion for a time delayed neural network model, Neural Networks, {bf 29} (2012), 70-79.